MAUDE Adverse Event Report: CLINICAL INNOVATIONS KIWI VACUUM DELIVERY SYSTEM; FETAL VACUUM EXTRACTOR

CLINICAL INNOVATIONS KIWI VACUUM DELIVERY SYSTEM; FETAL VACUUM EXTRACTOR
Model Number VAC-6000M
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Hematoma (1884)
Date of Event 07/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Follow has been sent to the initial reporter, awaiting a response.If a response is received a follow up report will be filed.An investigation was conducted the results are below: the complaint is not confirmed.No product evaluation could be performed because the device was not returned and no photos were provided.Potential failure mode: user fails to follow recommendations of abandonment; 1) if no descent (progress) of the head occurs after 2 tractions, 2) if delivery is not achieved or imminent after 4 tractions, or 3) if the vacuum cup detaches ("pops-off") twice.Potential effect: excessive attempts lead to fetal or maternal injury.This could lead to the following harms: harm 1: hematoma; severity: 4; potential cause: lack of attention, not qualified personnel; probability of occurrence: 1; risk is considered "monitor." harm 2: death; severity: 5; potential cause: lack of attention, not qualified personnel; probability of occurrence: 1; risk is considered "monitor." harm 3: fracture; severity: 3; potential cause: lack of attention, not qualified personnel; probability of occurrence: 1; risk is considered "acceptable." harm 4: abrasion; severity: 2; potential cause: lack of attention, not qualified personnel; probability of occurrence: 1; risk is considered "acceptable." harm 5: laceration; severity: 3; potential cause: lack of attention, not qualified personnel; probability of occurrence: 1; risk is considered "acceptable." no root cause can be determined because the complaint is not confirmed.
 
Event or Problem Description
In the customers words: "38.2 week gestation delivery to type 1 diabetic mom.Difficult vacuum assisted delivery with approximately 8 vacuum pulls.Apgars 4, 7, 8, resuscitation needed ppv x 5 minutes then cpap x8 minutes.Observed in nursery for grunting x4 hours then released to floor.Babe had poor feeding after delivery.Babe discharged after 36 hours at request of parents.Babe remained poor feeding at home and continued to lose weight on checks in the community.Babe was admitted into hospital with high bili level and poor weight gain.On examination of poor feeding and lethargy with history of kiwi assisted delivery a head xray and ct were ordered.The ct showed fractures of the right parietal, left frontal and temporal bones.Bilateral subdural temporal hematoma, larger on the right and subdural hematoma is also present on the tentorium cerebelli.".

Brand Name
KIWI VACUUM DELIVERY SYSTEM
Common Device Name
FETAL VACUUM EXTRACTOR
Manufacturer (Section D)
CLINICAL INNOVATIONS
747 w 4170 s
murray UT 84123
Manufacturer (Section G)
CLINICAL INNOVATIONS
747 w 4170 s
murray UT 84123
Manufacturer Contact
kellie stefaniak
747 w 4170 s
murray, UT 84123
8012606079
MDR Report Key15540753
Report Number1722684-2022-00008
Device Sequence Number7046077
Product Code HDB
UDI-Device Identifier00814247020000
UDI-Public00814247020000
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K981260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVAC-6000M
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Initial Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown